MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline device has not been returned for evaluation.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that pipeline flex embolization device felt resistance inside the marksman catheter and did not open.The patient underwent embolization treatment for an intracranial aneurysm.The vessel was observed moderately tortuous.It was reported that after the marksman150 microcatheter was put in place, the doctor was introduced into 4.25-25 pipeline flex.After ped entered the marksman and pushed a distance, it was found that there was very great resistance, very difficult to push the ped out of the marksman microcatheter.After the release of the tip end, it was found that the ped stent cannot continue to push out the microcatheter, the retracement of the marksman microcatheter all released ped, found that the ped was not opened well, the multi-stage was not attached to the vessel wall.Surgery was performed after expansion using the hyperform balloon.The pipeline was implanted within the intended location.There resistance within the marksman catheter caused damage to the catheter body and pipeline.There were no patient symptoms or complications associated with this event.No patient injury was reported.Reported device and any accessory devices were prepared as indicated in the ifu.The catheter was flushed as indicated per the ifu.This event occurred during the treatment of multiple aneurysms in the ophthalmic artery segment: aneurysm 1: aneurysm diameter: 5.39mm; aneurysm diameter: 3.96mm; aneurysm 2: aneurysm diameter: 2.38mm; aneurysm diameter: 1.90mm.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8461741
Report Number2029214-2019-00252
Device Sequence Number3013410
Product Code OUT
UDI-Device Identifier00847536016231
UDI-Public00847536016231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberPED-425-25
Device Lot NumberA638328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR